Annals of Functional Analysis

A note concerning the numerical range of a basic elementary operator

Mohamed Boumazgour and Hossam A. Nabwey

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let B(H) be the algebra of all bounded linear operators on a complex Hilbert space H, and let S be a norm ideal in B(H). For A,BB(H), define the elementary operator MS,A,B on S by MS,A,B(X)=AXB (XS). The aim of this paper is to give necessary and sufficient conditions under which the equality V(MS,A,B)=co¯(W(A)W(B)) holds. Here V(T) and W(T) denote the algebraic numerical range and spatial numerical range of an operator T, respectively, and co¯(Ω) denotes the closed convex hull of a subset ΩC.

Article information

Source
Ann. Funct. Anal., Volume 7, Number 3 (2016), 434-441.

Dates
Received: 6 November 2015
Accepted: 14 January 2016
First available in Project Euclid: 17 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.afa/1466172137

Digital Object Identifier
doi:10.1215/20088752-3605510

Mathematical Reviews number (MathSciNet)
MR3513127

Zentralblatt MATH identifier
1351.47003

Subjects
Primary: 47A12: Numerical range, numerical radius
Secondary: 47A30: Norms (inequalities, more than one norm, etc.) 47B47: Commutators, derivations, elementary operators, etc.

Keywords
numerical range spectrum elementary operators norm ideals

Citation

Boumazgour, Mohamed; Nabwey, Hossam A. A note concerning the numerical range of a basic elementary operator. Ann. Funct. Anal. 7 (2016), no. 3, 434--441. doi:10.1215/20088752-3605510. https://projecteuclid.org/euclid.afa/1466172137


Export citation

References

  • [1] M. Barraa, A formula for the numerical range of an elementary operators, ISRN Math. Anal. 2014, art. ID 246301.
  • [2] F. F. Bonsall and J. Duncan, Numerical Ranges, II, London Math. Soc. Lecture Note Ser. 10, Cambridge Univ. Press, London, 1973.
  • [3] M. K. Chraibi, Domaine numérique du produit et de la bimultiplication $M_{2,A,B}$, Proc. Amer. Math. Soc. 132 (2004), no. 8, 2421–2428.
  • [4] R. E. Curto, The spectra of elementary operators, Indiana Univ. Math. J. 32 (1983), no. 2, 193–197.
  • [5] L. A. Fialkow, “Structural properties of elementary operators” in Elementary Operators and Applications (Blaubeurn, 1991), World Scientific, Singapore, 1992, 55–113.
  • [6] L. Fialkow, A note on the operator $X\rightarrow AX-XB$, Trans. Amer. Math. Soc. 243 (1978), 147–168.
  • [7] T. Furuta and R. Nakamoto, On tensor product of operators, Proc. Japan. Acad. 45 (1969), 680–685.
  • [8] H. L. Gau, K. Z. Wang, and P. Y. Wu, Numerical radii for tensor products of operators, Integral Equations Operator Theory 78 (2014), no. 3, 375–382.
  • [9] J. A. R. Holbrook, Multiplicative properties of the numerical radius in operator theory, J. Reine Angew. Math. 237 (1969), 166–174.
  • [10] R. Schatten, Norm Ideals of Completely Continuous Operators, Springer, Berlin, 1960.
  • [11] A. Seddik, On the numerical range and norm of elementary operators, Linear Multilinear Algebra 52 (2004), nos. 3–4, 293–302.
  • [12] S. Y. Shaw, On numerical ranges of generalized derivations and related properties, J. Aust. Math. Soc. Ser. A 36 (1984), no. 1, 134–142.